Higher-dimensional categories with finite derivation type - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Theory and Applications of Categories Year : 2009

Higher-dimensional categories with finite derivation type


We study convergent (terminating and confluent) presentations of n-categories. Using the notion of polygraph (or computad), we introduce the homotopical property of finite derivation type for $n$-categories, generalizing the one introduced by Squier for word rewriting systems. We characterize this property by using the notion of critical branching. In particular, we define sufficient conditions for an n-category to have finite derivation type. Through examples, we present several techniques based on derivations of 2-categories to study convergent presentations by 3-polygraphs.
Fichier principal
Vignette du fichier
ntdf.pdf (1.27 Mo) Télécharger le fichier
Origin Files produced by the author(s)

Dates and versions

hal-00326974 , version 1 (06-10-2008)
hal-00326974 , version 2 (20-10-2009)



Yves Guiraud, Philippe Malbos. Higher-dimensional categories with finite derivation type. Theory and Applications of Categories, 2009, 22 (18), pp.420-478. ⟨10.48550/arXiv.0810.1442⟩. ⟨hal-00326974v2⟩
273 View
166 Download



Gmail Mastodon Facebook X LinkedIn More